If you want a cheap and rough way to check if your liver is broken, just go in a room with bright white lights or good sunlight and look closely in the mirror. If the whites of your eyes begin to turn yellowish, your liver is really broken.
The itching? Yeah, it could be caused by a broken liver, but it is far more likely to be caused by a narcotic pain reliever. ANY narcotic pain reliever can cause itching and its a very common side effect. Some people get so annoyed by it they would rather take the pain.
You're right. Dope of any sort makes you itch. I had considered that, but I think the best way to tell would be to ask the doc to switch me either to a Duragesic patch, or failing that, to Numorphan injectables.
I don't even care anymore. I just want the pain AND the itching to stop, and I'm ready to do just about anything to make that so.
And if you want a more accurate way to see if your liver is intact, ask your doc to check your AST and ALT levels. It's a pretty cheap test and will tell you if you are trashing your liver or not.